Day 7 of treatment

  • 7 replies
  • 37 subscribers
  • 444 views

Good morning everyone. 

Sending my love and hope to all of us going through our difficult and uncomfortable journeys

This afternoon will be my 6th radiotherapy. The staff are wonderful here in Singleton hospital Swansea. 

Also day 6 of my chemotherapy. Capecitamine tablets 3000 mg a day. 

A radiologist suggested to me the other day that having both treatments alongside one another would exasperate side effects which I am discovering more with every day. 

After a mix up with the hospitals own hostel as I live over 3 hrs away in Mid Wales, I am staying at a.Premier Inn about 7 miles from the hospital. 

It's so isolating here however the hotel staff and restaurant staff next door are doing so much to accommodate me.

Can anyone offer advice on how to overcome the nausea and general lack of appetite plus just general loss of energy

Radiology are taking my bloods today and I am seeing my oncologist doctor on Friday morning 

I appreciate there were going to be side effects just didn't expect them this early on.

PaddyBud x

  • Hello PaddyBud

    I am so sorry to hear about your side effects but unfortunately they are relatively common.  However, if you are suffering particularly badly with nausea, your team treating you can give you medication to relieve this, I would ask tomorrow when you go in so you don't have to put up with this any longer than you have to.  During my treatment, I resorted to eating cheese and toast with onion and mustard - it was the only thing that hit the right spot in my poor appetite and my husband made it for me every day in the hope that I wouldn't lose any more weight.

    I am in awe that you are going through this away from your own home during treatment, there is nothing quite like getting tucked up in your own bed with all your things around you.  And even given you are a lot nearer for treatment, it is a real pity that you can't be accommodated in the hospital's hostel, which I presume is just about on the doorstep.  The lack of energy can be utterly overwhelming at time, and if you think about what the radiotherapy and chemotherapy is doing to you - mainly to the cancer, but is does affect healthy tissue as well - the body uses so much energy in trying to repair itself.

    Don't worry about trying to do too much, be very kind to yourself and remember this is only for a short period.

    Sending you a big hug, PaddyBud, and we are here if you need support.

    Irene xx 

  • Hi Paddybud 

    That must be hard not being in your own home with all your comfort things around you, although on the plus side you won’t be tempted to try and keep on top of housework and chores etc. 
    I had terrible nausea early on too . I remember thinking ‘Im only on session 3 how on earth and I’m going to get through the rest ‘ 

    I got anti sickness tablets from my team and they helped, although didn’t relieve it all together . 
    I found that eating little and often kept it at bay . Ginger tea - I used to put a couple of slices of fresh ginger in a mug and pour hot water over it and sipped that . Also sipping water generally and staying hydrated . 
    Another key thing to combatting the nausea is plenty of rest . If I felt particularly sicky it was usually because I was over tired . A nap or a just resting helped me . Sometimes distracting yourself with the tv or reading, although I found I didn’t have much attention span. 

    Definitely tell your oncologist on Friday and I’m certain that he/she  will be able to give you something to ease it . 

    Wishing you all the best . Take care xx

  • Hi PaddyBud

    I'm glad you've spared yourself that huge drive, but it must also be discomfiting to be somewhere other than your comfortable nest.

    I'm sorry the side effects are hitting you so early. I had nausea during chemo. They gave me a medication that tured my pee an alarming shade of electric orange, and an aromatherapy sniff thing that was surprisingly effective. Chemo just sucks. Later on I needed to go on a diet of mostly Ensure and applesauce.

    Rest as much as your body says you need to!

    Hugs

    Suz

  • Hi  ,

    I’m sorry that you’re suffering with the nausea & fatigue.

    The fatigue for me was a prevalent side effect but I just learned to listen to my body & rest when I needed to, there were days when apart from going for my treatment I did absolutely nothing, I would take up residence on either the sofa or bed & watch tv & catnap all day & even then I would sleep like a baby at nighttime. 

    Regarding the nausea, there’s different anti-sickness medications that can be prescribed so let your treating team know if the ones you’re taking aren’t cutting it. Eat whatever you fancy at that particular time, if you find you have absolutely no appetite at all again mention it to your treating team as they may be able to prescribe a meal replacement drink just until you get the nausea under control.

    I feel for you having to do this away from home, I hope the time passes quickly for you & you’re back home soon. 

    Nicola 

  • Dear Irene

    Thank you so much for reaching out to me as you have. 

    Your husband sounds wonderful.

    If i think about it too much it overwhelms me that I am here alone. In many ways I'm not as my family and friends are at the end of the phone but I am determined to beat this. I just don't want to be bawling down the phone to them all the time

    One of the ladies in the brewers fayre next door to hotel was so kind to me yesterday and told me to go there this afternoon evening I can have a kids meal and she will come and chat with me. 

    I'm taking effervescent vitamin c and vitamin D and an immune support yogurt. I can manage bananas and fruit juices squash ginger and lemon tea ginger biscuits and fruit salad. 

    I want my body to be as healthy as it can. After treatment yesterday I got back to the hotel about 3 and went to bed and slept on and off right through. 

    As you say it's for a short period. 

    I'm aware symptoms may get worse but I will talk to my team today. 

    Hugs

    PaddyBud xx

  • Hi Nikki65

    I'm so grateful for your reply.

    I am finding it so isolating being here alone.The hotel staff are lovely and kind. I have my family and friends on the end of the phone I know but video calls are out the question as I look blooming awful. 

    Yes your days sound like mine. I feel such guilt though for not keeping active. Although I have managed walks Tuesday and Wednesday this week. Its a horrid day today.

    It seems its not easy to see a nurse in raditherapy. I'm relying on ambulance transport which is noisy and bumpy and so uncomfortable 

    I feel a hindrance to everyone which is silly I know but wish I had some company. 

    It sounds silly but it's me and my teddies 

    All the best

    Hugs

    PaddyBud xx

  • Hi ridetbred

    Thank you for your message

    The room is lovely but has very quickly become a man cave as such. 

    I miss my own home but it does save on heating bills. 

    The aromatherapy thing sounds interesting

    From next week I will be at another premier inn in the city.centre which will be noisy and more stressful than here.that will be for the remaining 4 weeks. Thank goodness to have the weekends off. 

    The staff are lovely here. It's just like I don't know what to do for the best. 

    All the best to you

    Hugs 

    PaddyBud xx